Anxiety meds

  • Thread starter Thread starter Unregistered
  • Start date Start date
U

Unregistered

Guest
All,

I've been having some problems with anxiety lately, What effect will anxiety meds have on my medical? I think it's a temporary condition that will clear up in a few months, once i can get my stress to a manageable level.
 
Alcohol works wonders and you generally don't have to report it unless you prescribe yourself copious quantities.
 
research the meds you think you might desire to take.. many of them are disallowed.

Short term and under a pysc's care... VERY SHORT TERM... and then a period of time off the meds and feeling better...

Doc Bruce can fill you in better.
 
Try not to go down the prescribed meds road. It is tempting but could lead to lots of issues that will affect your flying and may be a can of worms to unravel.

Limit alcohol use! It is a temporary fix and a long term health risk!

Exercise.
Talk to someone you trust, maybe even a professional councellor.
Work on alleviating what is causing the stress, not medicating the symptoms. Work? Marriage? etc.
 
So the poop on anxiety disorders- the disorders are grounding so long as active and ALL the meds are prohibited. Anxiety is not too consonang with good aeronautical decisionmaking.

That being said, you can limit the damage.

Do not get put on one of the meds without a SHORTER than 6 month built in agreed endpoint. that's so that an AME can mae the requalification decision when you're off the meds.

If you are going to go >6 months (183 days) you will need a board certified psychiatrist, possibly with a psychologist to administer a panel of tests to get back into certificated aviation.

Trouble is, you need a "4-axis evluation" to get back in and it has to say, "Axis 1: no current diagnosis". Many (I'm thinking MOST) healthcare insurors will not pay for thsi service unless the docs GIVE you a diagnosis, the OPPOSITE of what is desired. A lot of guys end up paying ~60% of the rack rate, cash to get an unbiased opinion.

If you go more than 183 days, you will need 180 days off the meds before any such evaluation, and it has to be favorable, or it will end in denial of the medical.

Be very very careful. But, if the chips are down, get your health taken care of first, deal with the FAA last.
 
yes, speaking as someone who has had a close family member go through a bout of anxiety issues, it is much better to take care of the issues first and deal with the medical later.
 
yes, speaking as someone who has had a close family member go through a bout of anxiety issues, it is much better to take care of the issues first and deal with the medical later.
True but it is also a good idea to inform the treating physicians of the FAA medical issues.
 
small update, last night i started taking st. john's wort, and this morning, i definitely feel a lot less on edge and anxious. For the first time in a couple of months, i woke up feeling rested. I think, since it's not on the FAA hit list, i will try this for a couple weeks, and see if it makes a noticeable long term difference.
 
Y'all be careful about taking that stuff. It's never been officially tested for side effects and interactions, so be very wary of flying while it's still in your system.

As with any drug you need to see if the litany of possible side effects hits you when you take it (dizziness, tiredness, confusion, sedation are all reported with this).

Another issue is that there has been observed to interfere with other drugs. Many of these are unlikely to be taken by a pilot, but if you're on other stuff, it would behoove you to check it out.
 
Y'all be careful about taking that stuff. It's never been officially tested for side effects and interactions, so be very wary of flying while it's still in your system.
Actually, there have been a few scientific trials on the stuff and it may work for some people. It has a number of drug interactions and some side effects. A pharmacist or reputable medical information web site may be helpful in answering questions.
 
Old Thread: Hello . There have been no replies in this thread for 365 days.
Content in this thread may no longer be relevant.
Perhaps it would be better to start a new thread instead.
Back
Top